Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Las Vegas, NV

July 3, 2025Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jul 3, 2025, 12:58 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 4, 2025, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2025, 12:58 AM PDT (07:58 UTC)
In effect from
Jul 4, 2025, 11:00 AM PDT
Expired
Jul 4, 2025, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 8.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
2755 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS85 KVEF 030758
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1258 AM PDT Thu Jul 3 2025

...A RED FLAG WARNING IS IN EFFECT FRIDAY FOR LINCOLN COUNTY IN 
SOUTHERN NEVADA FOR STRONG WINDS AND LOW HUMIDITY...

NVZ461-032200-
/O.NEW.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/
Lincoln County/Ely Dispatch-
1258 AM PDT Thu Jul 3 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Friday. 

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...11 AM to 8 PM PDT.

* WIND...Southwest winds 15 to 25 mph with gusts to 40 mph. 

* HUMIDITY...8 to 15 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
229 
WWUS85 KVEF 031911
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1211 PM PDT Thu Jul 3 2025

...A RED FLAG WARNING IS IN EFFECT FRIDAY FOR LINCOLN COUNTY IN
SOUTHERN NEVADA FOR STRONG WINDS AND LOW HUMIDITY...

AZZ101-102-NVZ462>466-040315-
/O.EXA.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1211 PM PDT Thu Jul 3 2025 /1211 PM MST Thu Jul 3 2025/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM
PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
LINCOLN COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM
PDT /8 PM MST/ Friday. 

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...11 AM to 8 PM PDT.

* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ461-040315-
/O.CON.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/
Lincoln County/Ely Dispatch-
1211 PM PDT Thu Jul 3 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LINCOLN COUNTY...

* AFFECTED AREA...In Nevada...Fire weather zone 461.

* TIMING...11 AM to 8 PM PDT.

* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
493 
WWUS85 KVEF 031952
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1252 PM PDT Thu Jul 3 2025

...A RED FLAG WARNING IS IN EFFECT FRIDAY FOR FOR SOUTHERN NEVADA AND
NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY...

AZZ101-102-NVZ461>466-041200-
/O.CON.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1252 PM PDT Thu Jul 3 2025 /1252 PM MST Thu Jul 3 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR LINCOLN COUNTY...

* AFFECTED AREA...In Nevada...Fire weather zone 461, 462, 463, 
  465, and 466. In Arizona...Fire weather zone 101 and 102.

* TIMING...11 AM to 8 PM PDT.

* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
305 
WWUS85 KVEF 040751
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1251 AM PDT Fri Jul 4 2025

...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR SOUTHERN NEVADA
AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW HUMIDITY...

AZZ101-102-NVZ461>466-050000-
/O.CON.KVEF.FW.W.0004.250704T1800Z-250705T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1251 AM PDT Fri Jul 4 2025 /1251 AM MST Fri Jul 4 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW HUMIDITY FOR ALL OF SOUTHERN NEVADA AND NORTHWESTERN
ARIZONA...

* AFFECTED AREA...In Nevada...Fire weather zone 461, 462, 463, 
  465, and 466. In Arizona...Fire weather zone 101 and 102. 

* TIMING...11 AM to 8 PM PDT.

* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
517 
WWUS85 KVEF 041830
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1130 AM PDT Fri Jul 4 2025

...A RED FLAG WARNING NOW IN EFFECT TODAY THROUGH 8 PM FOR 
SOUTHERN NEVADA AND NORTHWESTERN ARIZONA FOR STRONG WINDS AND LOW 
HUMIDITY...

AZZ101-102-NVZ461>466-050300-
/O.CON.KVEF.FW.W.0004.000000T0000Z-250705T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1130 AM PDT Fri Jul 4 2025 /1130 AM MST Fri Jul 4 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT / MST THIS 
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF SOUTHERN 
NEVADA AND NORTHWESTERN ARIZONA...

* AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463, 
  465, and 466. In Arizona...Fire weather zones 101 and 102. 

* TIMING...Now through 8 PM PDT / MST.

* WIND...Southwest winds 15 to 25 mph with gusts to 35 mph.

* HUMIDITY...8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
035 
WWUS85 KVEF 050235
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
735 PM PDT Fri Jul 4 2025

AZZ101-102-NVZ461>466-050345-
/O.EXP.KVEF.FW.W.0004.000000T0000Z-250705T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
735 PM PDT Fri Jul 4 2025 /735 PM MST Fri Jul 4 2025/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND
NORTHWEST ARIZONA...

Winds were beginning to decrease this evening, so the Red Flag
Warning will be allowed to expire on schedule.

Relative humidities are still low and grasses, brush, and trees
are very dry.

$$

Morgan

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 2, 10:14 PM PDT, 2 hours 44 minutes earlier. Its key messages:

  • * Widespread showers and thunderstorms are will continue through the evening as a low pressure system moves through. Sudden strong wind gusts will again be a concern. * Drier conditions resume by Friday with a warming trend heading into next week. * Breezy conditions and low humidity will lead to elevated fire danger for the 4th of July.
Area forecast discussion, Jul 2, 10:14 PM PDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1014 PM PDT Wed Jul 2 2025

.KEY MESSAGES...

* Widespread showers and thunderstorms are will continue through the
  evening as a low pressure system moves through. Sudden strong wind
  gusts will again be a concern.

* Drier conditions resume by Friday with a warming trend heading
  into next week.

* Breezy conditions and low humidity will lead to elevated fire
  danger for the 4th of July.

&&

.DISCUSSION...Today through the Middle of Next Week.

Scattered showers and thunderstorms will continue to develop across
the region and stream north through the day. The forecast for day
remains on track from previous thinking with no significant chances
in the expected impacts and thunderstorm areas. Instability
increases this afternoon with CAPE over 500-1000 J/Kg developing
across southern Nevada and western Arizona. This combined with upper
level forcing with an incoming upper level low will result in more
widespread and organized thunderstorms versus yesterday. PWATs have
increased in the past 24 hours, which inherently would decrease the
wind threat compared to yesterday. However, yesterday's set up
lacked instability and organized thunderstorm structure, so even
though low levels have moistened per the 12Z Las Vegas sounding,
there is still an inverted-V signature on the sounding and added
instability means there is still a threat for sudden gusty downburst
winds today. HREF has a high chance (70%) for wind gusts over 40 MPH
with areawide thunderstorms, and a low chance for wind gusts up to
60 MPH centered over southern Nevada. In addition today, with
increased moisture and training thunderstorms, heavy rain and
isolated flash flooding is possible. The highest risk for heavy
rain should be in northern Mohave County where better moisture and
instability overlap as well as far southern Clark County where HRRR
model radar output suggests training storms. As instability wanes
after sunset, precipitation will also diminish. The latest HRRR runs
does hang on to precipitation through much of the night in Mohave
County which is the outlier compared to other hi-res model runs.
However, the HRRR solution does have some meteorological support as
the upper level low will be moving into Nevada and increased forcing
could allow for additional overnight develop. Later shifts will need
to monitor trends as a solution like the HRRR would result in
continued heavy rain and isolated lash flood threat overnight.

As the low moves eastward and weakens Thursday, drier air will
gradually work east. This will result in some lingering activity
Thursday afternoon across Mohave County and perhaps Lincoln and
Clark Counties. Thunderstorms on Thursday could produce sudden gusty
winds but the threat would be lower and more isolated than today.
Drier air will sweep through area wide by Friday with temperatures
hovering near to slightly below normal over the weekend before a
warming trend begins next week.

Thunderstorm activity will trend wetter today which should limit the
coverage of Dry lightning, though western areas of the Great Basin
and parts of the Mojave Desert may still see relatively little
rainfall with the storms. Nonetheless, surface dewpoints will keep
minimum RH values elevated and help to improve the fire danger
somewhat. However, breezy southwesterly winds on Friday will return
with much drier air pushing in, and will result in elevated fire
danger Friday, just in time for the 4th of July.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...A few
lingering thundershowers will continue through midnight, mainly near
and west of the Spring Mountains.  Another area of convection over
northwest Arizona will impact the Peach Springs corridor for a few
more hours before also decreasing. Winds will turn westerly around
midnight, and then become light and variable before sunrise.  East
to southeast winds are expected by late morning, and a few gusts to
20 knots will be possible after 19Z.  After a dry morning,
additional showers and thunderstorms are expected to develop in the
afternoon across southern Nevada and northwestern Arizona.
Thunderstorms should be more isolated than today, but could still
produce lightning, gusty outflow winds, brief heavy rain, and CIGs
below 10kft

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Conditions at the Las
Vegas area TAF sites will be similar to those described above for
Harry Reid.  Elsewhere, scattered convection is expected on Thursday
afternoon, with additional thunderstorm impacts possible across
southern Nevada and northwestern Arizona. However, these impacts are
expected to be more isolated than those seen today.  Convection is
expected to end across southern Nevada by early evening and across
northwest Arizona by late evening tomorrow.  Winds will generally
follow typical diurnal patterns in the Owens Valley and western
Mojave Desert. In the Colorado River valley, southerly winds are
expected, although they will be more subject to convective
influences during the afternoon and evening.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Nickerson
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:51 PM PDTSevere Thunderstorm Warning Considerable damage threatVEFNye39 min
Jul 3, 1:37 AM PDTAreal Flood AdvisoryVEFClark3 hr
Jul 3, 3:02 PM PDTSevere Thunderstorm WarningVEFClark58 min
Jul 2, 6:01 PM PDTSevere Thunderstorm WarningVEFMohave44 min
Jul 2, 6:49 PM PDTSevere Thunderstorm WarningVEFMohave41 min
Jul 2, 7:22 PM PDTSevere Thunderstorm WarningVEFMohave18 min
Jul 2, 8:24 PM PDTAreal Flood AdvisoryVEFMohave3 hr
Jul 3, 2:10 PM PDTSevere Thunderstorm WarningVEFMohave65 min

Nearby

Red Flag Warnings in Nevada, 2025Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.